Alert archive / Illinois / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 91, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 27, 2017, 5:17 PM CDT for Lawrence County, Richland County, Illinois. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2017, 5:17 PM CDT (22:17 UTC)
- Expired
- May 27, 2017, 5:46 PM CDT
- In force
- 29 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lawrence County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 41 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.3 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 689 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
618
WUUS53 KILX 272217
SVRILX
ILC101-159-272300-
/O.NEW.KILX.SV.W.0091.170527T2217Z-170527T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
517 PM CDT SAT MAY 27 2017
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Southern Lawrence County in southeastern Illinois...
Southern Richland County in southeastern Illinois...
* Until 600 PM CDT
* At 516 PM CDT, a severe thunderstorm was located near Parkersburg,
or 9 miles south of Olney, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
St. Francisville, Parkersburg, Calhoun, Billett, Helena, Mount
Carmel Airport and Berryville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3860 8816 3860 8822 3868 8822 3872 8752
3869 8752 3868 8754 3866 8760 3861 8762
3859 8761 3859 8764 3858 8764 3857 8765
3857 8814
TIME...MOT...LOC 2216Z 270DEG 34KT 3860 8813
HAIL...1.00IN
WIND...60MPH
$$
371 follow-up statement
717
WWUS53 KILX 272246
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
546 PM CDT SAT MAY 27 2017
ILC101-159-272255-
/O.CAN.KILX.SV.W.0091.000000T0000Z-170527T2300Z/
Lawrence-Richland-
546 PM CDT SAT MAY 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LAWRENCE AND SOUTHERN
RICHLAND COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However small hail, gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 3860 8816 3860 8822 3868 8822 3872 8752
3869 8752 3868 8754 3866 8760 3861 8762
3859 8761 3859 8764 3858 8764 3857 8765
3857 8814
TIME...MOT...LOC 2243Z 270DEG 34KT 3860 8777
$$
37What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:28 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, May 27, 3:28 PM CDT, 1 hour 49 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 328 PM CDT Sat May 27 2017 .SHORT TERM...(This evening through Sunday) ISSUED AT 328 PM CDT Sat May 27 2017 20z/3pm surface analysis shows stationary frontal boundary extending from southeast Kansas eastward into the Ohio River Valley. Dewpoints south of the front are currently in the lower to middle 70s, creating a highly unstable environment characterized by CAPE values of 3000-4000J/kg along/south of the I-64 corridor. Meanwhile north of the front, a much more stable airmass is in place across much of central Illinois where lower to middle 60s dewpoints are yielding CAPEs of only 1000-1500J/kg. Latest radar mosaic is showing several clusters of thunderstorms developing along/south of the front, with the most organized linear structure over central/southern Missouri. This feature will race eastward along the boundary, largely remaining south of the KILX CWA this evening. Based on radar timing tools, the northern fringe of this system will brush the I-70 corridor between 00z and 04z...with the main widespread damaging wind threat focusing further south across southern Illinois and western Kentucky. HRRR appears to have a good handle on the current situation and shows this scenario unfolding over the next several hours. As a result, have updated PoPs to go with likely along/south of a Jacksonville...to Taylorville...to Robinson line this evening. Will need to closely monitor areas from Effingham and Robinson southward, as the potential still exists for damaging wind gusts and hail this evening. Further north, will only carry slight to chance PoPs for showers/thunder elsewhere around central Illinois. The main line of storms will quickly pass into southern Indiana/Kentucky by around midnight, with only isolated showers expected overnight. Low pressure will track across central Illinois on Sunday, keeping rain chances alive throughout the day. Instability/shear parameters are meager across the area, with the greatest instability developing further southeast across the Ohio River Valley. As a result, the latest Day 2 Convective Outlook from SPC has shifted the slight risk out of the SE CWA. Will carry chance PoPs throughout the day, with rain chances quickly coming to an end from west to east by late afternoon and early evening. && .LONG TERM...(Sunday night through Saturday) ISSUED AT 328 PM CDT Sat May 27 2017 Pronounced upper low will dig southward through Ontario into the Great Lakes early next week, resulting in a cooling trend across central Illinois. A weak surface trough will sink southward around the parent low on Monday, potentially bringing a few showers. Convergence along the boundary will be weak and with the main upper cold core still to the north, think areal coverage of precip will remain low. As a result, have only mentioned slight chance PoPs for showers/thunder along and north of I-74 Monday afternoon. Cool/dry conditions will prevail Monday night into Tuesday before the next potential system spreads showers across south-central Illinois Tuesday night. After that, mainly dry weather is expected until a stronger system brings the next significant chance for rain by Friday. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1255 PM CDT Sat May 27 2017 Overcast conditions persist at KCMI early this afternoon: however, skies have become mostly sunny at the remaining terminals. Based on satellite trends, have lingered MVFR ceilings at KCMI through 20z. After that, attention will turn to developing convection across Missouri. With synoptic boundary well to the south across Missouri into southern Illinois, it is becoming apparent that the bulk of the convection will remain south of central Illinois this evening. As a result, have removed all mention of thunder at KPIA and KBMI. Further south at the I-72 terminals, have gone with a period of VCTS between 01z and 06z at KSPI/KDEC and between 04z and 10z at KCMI. High-res models are suggesting low clouds/fog will re-develop late tonight once the convection ends, so have introduced MVFR ceilings at all sites after 09z through midday Sunday. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Barnes LONG TERM...Barnes AVIATION...Barnes
Hazardous weather outlook, May 27, 3:12 PM CDT, 2 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 312 PM CDT Sat May 27 2017 ILZ028-030-031-282015- Marshall-Stark-Woodford- 312 PM CDT Sat May 27 2017 This Hazardous Weather Outlook is for portions of central Illinois. .DAY ONE...TONIGHT... There is a chance of thunderstorms this evening. There is a marginal risk that some of those storms may become severe, with hail and damaging winds. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Isolated thunderstorms are possible Sunday, and again Monday afternoon. The threat of severe storms is low during this time. Storm chances return again on Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed between 6 and 9 pm this evening. ILZ027-029-036>038-040>048-053-055-057-282015- Cass-Champaign-De Witt-Douglas-Edgar-Fulton-Knox-Logan-Macon- Mason-McLean-Menard-Peoria-Piatt-Schuyler-Tazewell-Vermilion- 312 PM CDT Sat May 27 2017 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TONIGHT... There is a chance of thunderstorms this evening. There is a slight risk of severe storms, with damaging winds the primary hazard. Hail and isolated tornadoes are also possible. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Isolated thunderstorms are possible Sunday, and again Monday afternoon. Storm chances return again on Friday and Saturday. The threat of severe storms is low during this time. Flooding will continue along the Illinois river for several more days, except drop below flood stage around Peoria tonight. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed between 7 pm and midnight this evening. ILZ049>052-054-056-061-062-066-282015- Christian-Coles-Cumberland-Effingham-Morgan-Moultrie-Sangamon- Scott-Shelby- 312 PM CDT Sat May 27 2017 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...TONIGHT... There is a chance of thunderstorms this evening. There is an enhanced risk of severe storms this evening, with damaging winds the primary hazard. Large hail and an isolated tornado are also possible. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Isolated thunderstorms are possible Sunday. Storm chances return again on Friday and Saturday. The threat of severe storms is low during that time frame. Flooding will continue along Illinois River the entire period. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed between 7 and 11 pm this evening. ILZ063-067-068-071>073-282015- Clark-Clay-Crawford-Jasper-Lawrence-Richland- 312 PM CDT Sat May 27 2017 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Thunderstorms are likely tonight. There is an enhanced risk of severe storms this evening, with damaging winds the primary hazard. Large hail and a few tornadoes will be possible. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.... Scattered thunderstorms will be possible on Sunday, from late morning into mid afternoon. Thunderstorms are possible on on Friday and Saturday. The risk of severe storms is low during that time frame. Flooding will continue along the Wabash River for several more days. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed between 8 pm and midnight tonight. Shimon
Nearby
Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.